MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. THERAPY ABLATION CATHETER QUADRIPOLAR, MEDIUM CURVE 7F; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, INC. THERAPY ABLATION CATHETER QUADRIPOLAR, MEDIUM CURVE 7F; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number IBI-83365
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During the procedure, the catheter was inserted in the usual fashion via arterial sheath.Upon advancement to and from the heart, the catheter looped around itself.The catheter was straightened out successfully and pulled out of the sheath.It was noted that the coating on the shaft had been damaged, which both prevented the deflection mechanism from functioning properly and exposed internal catheter components.The ablation catheter was replaced with a flexibility ablation catheter to complete the procedure with no adverse patient consequences.
 
Additional Manufacturer Narrative
One quadripolar, therapy ablation catheter was received for evaluation.The reported torn shaft, withdrawal difficulty, deflection issue, and exposed internal components were confirmed.The catheter shaft was noted to be torn, exposing the internal components of the catheter and interfering with the ability to deflect.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the torn shaft remains unknown.

Brand Name
THERAPY ABLATION CATHETER QUADRIPOLAR, MEDIUM CURVE 7F
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key11018973
Report Number2030404-2020-00103
Device Sequence Number13670437
Product Code LPB
UDI-Device Identifier05414734306928
UDI-Public05414734306928
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberIBI-83365
Device Catalogue NumberIBI-83365
Device Lot Number7140788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1